MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3547007 |
| Medical Device Problem Codes |
Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Autoimmune Disorder (1732); No Code Available (3191)
| Date of Event |
07/01/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: the patient has not undergone explantation or reoperation at this time.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient who underwent a breast augmentation revision with a 700cc textured mentor memorygel breast implants has experienced postoperative left-sided rupture and unexplained systemic symptom of hair loss.Patient reported that the left implant is getting smaller, it¿s misshapen and has a dent on the breast, and she believed this is due to rupture.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.A discrepancy has been noted for the reported implantation date and manufacturing date of the suspect medical devices.Multiple attempts for follow up was made, and patient responded with confirmation for the year of implantation, and stated she has no additional information until the devices are explanted.If additional information is received, a supplemental report will be submitted as applicable.This medwatch report is for the right-sided implant.
Additional Manufacturer Narrative
On 06-mar-2020, a secondary manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Per the secondary review of the mre, mentor became aware that the initially reported device manufacture date and expiration date were incorrect, the correct dates have been added.The discrepancy with the date of implantation and device manufacture date has been resolved.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Mentor received additional event information from the patient that the right-sided implant is suspected to be ruptured.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Mentor received additional event information that the patient also experienced pain, and was diagnosed with hypothyroidism and hashimotos.As a result, the patient is scheduled to undergo explantation on (b)(6) 2021.Block d6b ¿ explantation date: (b)(6) 2021.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: autoimmune disorder, rupture.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Mentor received additional event information that the suspect medical devices were found to be intact, and the patient was rescheduled and underwent explantation on (b)(6) 2021.The mentor failure analysis lab has received and completed the evaluation of the suspect medical device.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During the visual evaluation, no apparent damage or visual anomalies were observed on the gel siltex mod-rnd 700cc returned device.The lay community, the popular press and medical literature has raised the possibility that there may be an association between certain immunological-based diseases and silicone implants.The diseases most commonly mentioned include scleroderma, rheumatoid arthritis and syndromes which mimic systemic lupus erythematosus.Available information does not permit precise quantification of risk.Neurological problems have been reported in a small number of breast implant patients who also exhibit immunological symptoms.Mentor has completed extensive biocompatibility studies on the polymer materials used in manufacture and finished devices.None of these studies have shown any indication of inducing immune responses.Studies on carcinogenicity, mutagenicity, hemolysis, dna transfers, responses to particulate formation, etc.Have all shown these materials to be safe.Evidence suggests that such diseases or conditions are no more common in women with breast implants than in women without implants.Concern over the association of breast implants to the development of autoimmune or connective tissue diseases, such as lupus, scleroderma, or rheumatoid arthritis, was raised because of cases reported in literature with small numbers of women with implants.Scientific expert panels and literature reports have found no evidence of a consistent pattern of signs and symptoms associated with these diseases in women with breast implants.Additionally, having rheumatological signs and symptoms does not necessarily mean a patient has a connective tissue disorder or autoimmune disease.Per the fda¿s ¿update on the safety of silicone gel-filled breast implants¿ published in june 2011, ¿there is no apparent association between silicone gel-filled breast implants and connective tissue disease, breast cancer, or reproductive problems.Furthermore, the institute of medicine (iom) of the national academy of science released a final report stating ¿a review of seventeen epidemiological reports of connective tissue disease in women with breast implants was remarkable for its consistency in finding no elevated risks or odds ratio for an association of implants with disease¿there is no evidence that silicone implants are responsible for any major diseases of the whole body.Women are exposed to silicone constantly in their daily lives.There is no plausible evidence of a novel autoimmune disease caused by implants.Based on these reports, product evaluation (pe) is unable to confirm that the reported complaints are device-related; however, mentor continues to include extensive discussions on alleged silicone responses in its product insert data sheets so that the patient and physician are fully informed of any potential risks.Mentor believes its current controls are adequate.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device 171441 number, and no non-conformance related to the reported complaint condition were identified.Manufacturer¿s reference number: (b)(4).